MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TRIFUSION 19CM, INTERMEDIATE W/MI; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 TRIFUSION 19CM, INTERMEDIATE W/MI; CHRONIC CATHETERS
Model Number 0659190
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one trifusion t/l catheter, one tunneler and one tunneler sheath in two pieces were returned for evaluation.Gross visual and microscopic visual evaluations were performed.The investigation is confirmed for the reported tunneler sheath broken issue, as a complete circumferential break was noted to the tunneler sheath that was elliptical in shape.Microscopic observation of the tunneler sheath revealed a ductile break which also appeared elliptical in shape.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 05/2022).
 
Event or Problem Description
It was reported that during the catheter placement procedure, the tunneler sheath was allegedly broken.It was further reported that the physician removed the broken piece.There was no reported patient injury.

Brand Name
TRIFUSION 19CM, INTERMEDIATE W/MI
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12370385
Report Number3006260740-2021-03512
Device Sequence Number3938810
Product Code LJS
UDI-Device Identifier00801741036552
UDI-Public(01)00801741036552
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K041088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0659190
Device Catalogue Number0659190
Device Lot NumberREET1568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1